Narrow Results Clear All
- Communication Improvement 1
- Education and Training 3
- Error Reporting and Analysis 1
- Human Factors Engineering 4
- Legal and Policy Approaches 2
- Quality Improvement Strategies 4
- Technologic Approaches 1
- Device-related Complications 1
- Drug shortages 2
- Medical Complications 1
- Medication Errors/Preventable Adverse Drug Events
- Africa 1
- Asia 1
- Australia and New Zealand 1
- Central and South America 1
- Europe 2
- North America 16
Search results for "Press Release/Announcement"
- Press Release/Announcement
- Administration Errors
Differences in strength expression on product labels of compounders and conventional manufacturers may lead to dosing errors.
Silver Spring, MD: US Food and Drug Administration; September 29, 2018.
Safe handling of concentrated electrolyte products from outsourcing facilities during critical drug shortages.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. May 24, 2018.
Drug shortages can necessitate hospitals to find alternative sources for important medications. This alert raises awareness of risks associated with potassium chloride use due to variations in labeling, packaging, or concentration of outsourced medications. Recommendations include use of barcode scanning and communicating with staff regarding drug shortages.
FDA Safety Communication. Silver Spring, MD: US Food and Drug Administration; February 25, 2015.
The practice of using multi-dose insulin pens, meant for single patient use only, among multiple patients has been linked to health care–associated infections. This announcement outlines federal labeling requirements to raise awareness of the risks associated with this practice to prevent misuse of the devices.
Hospira Carpuject pre-filled cartridges—drug alert: products may contain more than the intended fill volume.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 23, 2012.
This announcement raises awareness of pre-filled medication cartridges that may be overfilled, thereby increasing the risk of overdose. The FDA recommends that practitioners confirm the dosage prior to dispensing and administering the medication.
Morphine sulfate oral solution 100 mg per 5 mL (20 mg/mL): medication use error—reports of accidental overdose.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 10, 2011.
This announcement reveals a labeling change to reduce the potential for misadministration of a pain medication.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; August 2, 2010.
This announcement reports on numerous errors in which an oral medication, nimodipine, was administered intravenously and describes how such errors occur.
National Alert Network for Serious Medication Errors. Bethesda, MD: American Society of Health-System Pharmacists and Institute for Safe Medication Practices; June 16, 2010.
This announcement describes potential dosing errors that may result from a shortage of pre-filled Epinephrine syringes.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; June 15, 2010.
This announcement cautions providers and parents about the potential for giving infants an overdose of vitamin D and describes how to avoid such errors.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 9, 2009.
This alert notifies health care providers of the potential for patient harm if a particular inhalation powder is reconstituted and incorrectly administered.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 25, 2009.
This announcement explains the potential for medication errors due to a discrepancy between dosing instructions and dosing dispenser measurement units for the drug Tamiflu.
FDA Public Health Advisory [US Food and Drug Administration Web site]. March 11, 2008.
This announcement alerts parents and health care professionals about the potentially fatal dangers of Tussionex Pennkinetic Extended-Release Suspension, a prescription cough medicine that should not be used in children younger than 6 years.
Rapid Response Report 2. London, UK: National Patient Safety Agency; September 3, 2007.
This announcement details the potential for errors and near misses associated with an injectable medication that is available in several formulations.
Information Exchange System Alert. Geneva, Switzerland: World Health Organization; July 18, 2007.
This international announcement provides guidance on the safe administration of the chemotherapeutic agent vincristine.
FDA Alert [US Food and Drug Administration Web site]. April 25, 2006.
This alert highlights the dangers of administering promethazine hydrochloride to young children and includes information sheets for both patients and health care professionals.
VA National Center for Patient Safety. Washington, DC: VA Central Office; April 6, 2006. Patient Safety Alert AL06-012.
This alert reports five instances of accidental infusion into an IV or peripherally inserted central catheter (PICC) line and suggests actions for preventing similar errors.
FDA Alert for Healthcare Professionals [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration alert reminds health care professionals that nimodipine should only be administered orally, and that intravenous or parenteral administration can cause serious adverse events.
McNeil Consumer & Specialty Pharmaceuticals announces nationwide recall of Children's Tylenol Meltaways - 80 Mg, Children's Tylenol Softchews - 80 Mg and Jr. Tylenol Meltaways - 160 Mg [press release].
Fort Washington, PA: McNeil Consumer & Specialty Pharmaceuticals; June 3, 2005.
This news release announces the recall of several Tylenol children's medications. The packaging and labeling for these medications may be confusing and lead to overdosing.